Alert archive / Minnesota / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 11, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at May 14, 1998, 4:36 AM CDT for Beltrami County, Minnesota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 1998, 4:36 AM CDT (09:36 UTC)
- Expired
- May 14, 1998, 5:10 AM CDT
- In force
- 34 min
- Issued by
- NWS Grand Forks, ND
- Area
- Whole counties
County Beltrami County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 185 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 9.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1726 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
848 WUUS1 KFAR 140938 RRA SVRFAR MNC007-141010- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 436 AM CDT THU MAY 14 1998 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA * UNTIL 510 AM CDT * AT 435 AM CDT RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF KELLIHER OR ...35 MILES NORTHEST OF BEMIDJI. THE STORM WAS MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KELLIHER BY 455 AM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. KENNEDY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:40 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 14, 2:40 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 240 AM CDT THU MAY 14 1998 SEVERE WEATHER KEEPING US BUSY...SO NO TIME FOR AN AFD THIS MORNING. WP
In the hours before
Special weather statement, May 14, 3:14 AM CDT, 1 hour 22 minutes before
NDZ006>008-014>016-024-026>030-140915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 314 AM CDT THU MAY 14 1998 ...THE SEVERE THUNDERSTORM WATCH FOR NORTHEASTERN NORTH DAKOTA WAS CANCELLED... THE SEVERE THUNDERSTORM WATCH FOR TOWNER...CAVALIER...PEMBINA ...BENSON...RAMSEY...WALSH...GRAND FORKS...NELSON...EDDY... GRIGGS...STEELE...AND TRAIL COUNTIES WAS CANCELLED. THE THREAT OF SEVERE WEATHER HAS DIMINISHED AND MOVED EASTWARD INTO NORTHWESTERN MINNESOTA. WP
Special weather statement, May 14, 3:14 AM CDT, 1 hour 22 minutes before
NDZ006>008-014>016-024-026>030-140915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 314 AM CDT THU MAY 14 1998 ...THE SEVERE THUNDERSTORM WATCH FOR NORTHEASTERN NORTH DAKOTA WAS CANCELLED... THE SEVERE THUNDERSTORM WATCH FOR TOWNER...CAVALIER...PEMBINA ...BENSON...RAMSEY...WALSH...GRAND FORKS...NELSON...EDDY... GRIGGS...STEELE...AND TRAIL COUNTIES WAS CANCELLED. THE THREAT OF SEVERE WEATHER HAS DIMINISHED AND MOVED EASTWARD INTO NORTHWESTERN MINNESOTA. WP
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 2:02 AM CDT | Severe Thunderstorm Warning | FGF | Becker | 33 min |
| May 14, 2:06 AM CDT | Severe Thunderstorm Warning | FGF | Hubbard | 34 min |
| May 14, 2:25 AM CDT | Severe Thunderstorm Warning | FGF | Becker | 30 min |
| May 14, 3:57 AM CDT | Severe Thunderstorm Warning | FGF | Polk | 33 min |
| May 14, 4:10 AM CDT | Severe Thunderstorm Warning | FGF | Red Lake | 30 min |
| May 14, 6:16 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 34 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.